Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

@sparklegram

Yes, I believe 1 MG a day is standard. That is my dosage, anyway.

Jump to this post

That is my dosage. I have been taking 1mg Anastrozol for 8 months now.

REPLY
@baker1

That is my dosage. I have been taking 1mg Anastrozol for 8 months now.

Jump to this post

@baker1– How do you feel?

REPLY
@jeannie53

@batm I hear ya! The doctor told me that after a month it is all out of your system. Well I'm here to tell you it took almost 3 months to feel like myself again. Glad to hear your doing well on Tamoxifen how long have you been on it.

Jump to this post

Almost 4 months now. No issues at all, quite the opposite of arimidex, for me. Major concern with tamoxifen that the oncologist mentioned is blood clots, but I have no history of them, and I’m active, so should be good.

REPLY

I feel good mostly but I tire more easily than I did pre- cancer. It's not excessive, it doesn't stop me from doing what I want. My back hurts more often. I also have aches and pains from time to time. Hard to know if it's my age (62) or the Anastrozole. I usually just blame the Anastrozol. 😉

Liked by trixie1313

REPLY
@baker1

I feel good mostly but I tire more easily than I did pre- cancer. It's not excessive, it doesn't stop me from doing what I want. My back hurts more often. I also have aches and pains from time to time. Hard to know if it's my age (62) or the Anastrozole. I usually just blame the Anastrozol. 😉

Jump to this post

@baker1 It's odd, I stopped anastrozole because of all the side effects and then began letrozole. Had the aches and stiffness, but just had Zometa infusion on Monday and ankles and hands aren't as bad – could be coincidental as the Zometa caused lots of bone pain and now is subsiding. But I'll sure agree with you, the fatigue is annoying. I try to get out for long walks (3 miles) every other day and swim on the odd days as well as gardening, but find that I have to sit down for bits inbetween what I do. I miss hill hiking, but am not up for that yet.

REPLY
@batm

Almost 4 months now. No issues at all, quite the opposite of arimidex, for me. Major concern with tamoxifen that the oncologist mentioned is blood clots, but I have no history of them, and I’m active, so should be good.

Jump to this post

I've been on tamoxifin for 2 1/2 years, got a blood clot just last month. Six hour flight, wasn't the deep one.

Liked by trixie1313

REPLY
@trixie1313

@baker1 It's odd, I stopped anastrozole because of all the side effects and then began letrozole. Had the aches and stiffness, but just had Zometa infusion on Monday and ankles and hands aren't as bad – could be coincidental as the Zometa caused lots of bone pain and now is subsiding. But I'll sure agree with you, the fatigue is annoying. I try to get out for long walks (3 miles) every other day and swim on the odd days as well as gardening, but find that I have to sit down for bits inbetween what I do. I miss hill hiking, but am not up for that yet.

Jump to this post

I walk at least 3 miles a day, most days. I walk 30 minutes to a Leslie SANSONE walking video. That gives me 2 miles. The rest is just going about my day. It helps to keep my weight in check.

Liked by trixie1313

REPLY
@baker1

I walk at least 3 miles a day, most days. I walk 30 minutes to a Leslie SANSONE walking video. That gives me 2 miles. The rest is just going about my day. It helps to keep my weight in check.

Jump to this post

@baker1 That's great – keep up the good work!

REPLY
@azlane

I've been on tamoxifin for 2 1/2 years, got a blood clot just last month. Six hour flight, wasn't the deep one.

Jump to this post

@azlane So grateful you're doing well.

REPLY
@baker1

I walk at least 3 miles a day, most days. I walk 30 minutes to a Leslie SANSONE walking video. That gives me 2 miles. The rest is just going about my day. It helps to keep my weight in check.

Jump to this post

@baker1
Since starting anastrozole in January 2018, I've had a number of side effects, but the one which I didn't expect was losing a bit over a pound each month. (I have a friend who reacted similarly, so I don't think it's too unusual.) The joint and bone pains have stopped now, or at least for the time being. I do a 20-minute mile each afternoon to overcome the insomnia. The one side effect which I truly hate is what it has done to my skin… and apparently it's just something I must learn to live with….

REPLY

Hi- I am three months in using Anastrozole with hot flashes and muscle/joint pain. I have heard others talk about having it effect their skin, but it isn't clear what this side effect is- is it dryness? I was just reassured by my oncologist that after three months I probably won't get additional side effects- is this what people have seen? Thanks for your help. Denise

REPLY
@dmgweiss

Hi- I am three months in using Anastrozole with hot flashes and muscle/joint pain. I have heard others talk about having it effect their skin, but it isn't clear what this side effect is- is it dryness? I was just reassured by my oncologist that after three months I probably won't get additional side effects- is this what people have seen? Thanks for your help. Denise

Jump to this post

@dmgweiss
I can only reflect on my experience. I was 70 when I started anastrozole. I was proud of my skin and my complexion. About 3 months in, my oncologist's NP notted that anastrozole did terrible things to skin and I assumed that genes were protecting mine. Around month 9, I began to wrinkle (face, hands, arms, legs). It's been about a year-and-a-half now, and my skin has aged 20 years in my view. It's been a shock to what's left of my vanity.

REPLY

Oh my gosh, this just adds insult to injury! I am sorry to hear about this additional challenge. Thank you for sharing the hard stuff. I wish you the very best. We are not alone on this challenging journey. That sure helps me when I get down. Thank you.

Liked by lisman1408

REPLY
@dmgweiss

Oh my gosh, this just adds insult to injury! I am sorry to hear about this additional challenge. Thank you for sharing the hard stuff. I wish you the very best. We are not alone on this challenging journey. That sure helps me when I get down. Thank you.

Jump to this post

I am 3 years into this and I was wondering if anyone had any ankle/foot pain in the morning. When I get out of bed I have to stand there for at least 2 minutes to get circulation moving (I think). All I know is I keep saying if there is a fire I am screwed because I cannot hop out of bed and walk. I am 55 years old and my body feels 80 😔 Does anyone have this problem and is there any relief of this. It also happens if I am watching tv for a while or sitting at my desk at work. It takes me a while to get moving.

Liked by trixie1313

REPLY
@elizm

@baker1
Since starting anastrozole in January 2018, I've had a number of side effects, but the one which I didn't expect was losing a bit over a pound each month. (I have a friend who reacted similarly, so I don't think it's too unusual.) The joint and bone pains have stopped now, or at least for the time being. I do a 20-minute mile each afternoon to overcome the insomnia. The one side effect which I truly hate is what it has done to my skin… and apparently it's just something I must learn to live with….

Jump to this post

What happened to your skin? From March till the end of May this year, my lips were so painfully dry and at times swollen. Nothing seemed to help. The doctor said it wasn't an effect of the Anastrozol. He suggested I try Burt's Bees lip balm. It mostly cleared up the next day. I still get dry but it's very mild.

Liked by trixie1313

REPLY
Please login or register to post a reply.